Alert archive / Guam / Flash Flood Warnings in 2022
Flash Flood Warning 2, NWS Guam
NWS Guam issued this flash flood warning at Sep 13, 2022, 6:18 PM CDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2022, 6:18 PM CDT (23:18 UTC)
- Expired
- Sep 13, 2022, 7:15 PM CDT
- In force
- 57 min
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Andersen AFB radar (PGUA), 19 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
167
WGMY50 PGUM 132318
FFWGUM
GUC010-140015-
/O.NEW.PGUM.FF.W.0002.220913T2318Z-220914T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
918 AM ChST Wed Sep 14 2022
The National Weather Service in Tiyan has issued a
* Flash Flood Warning for...
West Central Guam...
* Until 1015 AM ChST.
* At 918 AM ChST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, and streets as well as other poor
drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mangilao, Chalan Pago-Ordot, Yona, Hagatna Heights, Talofofo,
Sinajana, Asan, Piti, Santa Rita and Umatac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1341 14461 1343 14463 1340 14466 1340 14467
1344 14463 1346 14466 1349 14468 1343 14482
1331 14465 1330 14465 1328 14463 1334 14461
1336 14461 1340 14463
FLASH FLOOD...RADAR INDICATED
$$
mgm1 follow-up statement
269
WGMY70 PGUM 140012
FFSGUM
Flash Flood Statement
National Weather Service Tiyan GU
1012 AM ChST Wed Sep 14 2022
GUC010-140022-
/O.EXP.PGUM.FF.W.0002.000000T0000Z-220914T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Guam-
1012 AM ChST Wed Sep 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 1015 AM CHST THIS MORNING FOR
WEST CENTRAL GUAM...
The heavy rain has ended. Flooding is no longer expected to pose a
threat, however light to moderate rain will continue over the next
few hours, causing flood to recede slowly. Please continue to heed
remaining road closures.
LAT...LON 1341 14461 1343 14463 1340 14466 1340 14467
1344 14463 1346 14466 1349 14468 1343 14482
1331 14465 1330 14465 1328 14463 1334 14461
1336 14461 1340 14463
$$
JLSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 5:05 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 13, 5:05 PM CDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 805 AM ChST Wed Sep 14 2022 .Marianas Synopsis... Moderate southwest winds and mostly cloudy skies remain across the Marianas this morning. Radar shows scattered showers, with occasional lightning strikes indicated by lightning detection data. But thus far, very little rain has moved across Guam or Saipan. Seas are near 4 ft at Tanapag and and Ritidian buoys, but only 2.5 ft at Ipan, which is shielded from west or northwest swell. && .Discussion... Have made some minor adjustments here and there, but the forecast as a whole is the same as previous, with scattered to numerous showers expected in weak to moderate monsoon flow south of developing TS 16W well north of the region. Still looks like a showery period through at least Friday, with locally heavy rain possible. Excessive rainfall does not seem likely, as models keep the heaviest rain west and northwest of the islands. But if, as the models suggest yet another circulation develops north of the region, heavier rain could indeed develop, and flood products may have to be issued. For now, the Hydrologic Outlook issued on Tuesday remains in effect, and we will keep a close watch on model trends and real-world developments. && .Marine... Southwest winds will be moderate the next few days, and seas will be rising slowly as west to northwest swell from distant tropical cylones north of 20N brings the rip risk to moderate along west and north facing reefs. && .Tropical systems... Newly-christened Tropical Storm Nanmadol (16W) is a very healthy looking tropical cyclone, centered near 23N140E. It has plenty of deep well-organized convection on IR satellite imagery, with good outflow aloft northeast through southeast through south of the center. Nanmadol is forecast to turn toward the WNW today and move steadily away from the Marianas, but it has a monsoon tail extending from its eastern quadrant south across the Marianas, and this will bring showery weather to the the Marianas for the next 2 or 3 days as discussed above. Also, it will add to west to northwest swell already arriving from distant Typhoon Muifa near eastern China. && .Eastern Micronesia... Isolated showers are seen around Pohnpei and Kosrae on this morning's satellite imagery. Further east, the main weather feature in the region is a disturbance forming around the Marshall islands. In the near-term, showers are expected to peak tonight through Thursday for Majuro. Upper-level winds effectively shear fast building storms, maintaining cloudy conditions over the Marshalls. Additionally, an upper-level trough to the east is expected to move overhead providing support for deeper convection and thunderstorm development during this event. GFS stood out amongst the other models, depicting an outflow boundary around this afternoon, however it does not make it to coastal waters. There is not a ton of support on this, so an update will only be needed if there is a drastic change in satellite trends or subsequent model runs. As this feature moves westward, models open it up into a broad trough moving through Kosrae and Pohnpei late this week and into the weekend. Then, trade-wind troughs will maintain periods of showery weather for the region through early next week. Gentle east to southeast winds and combined seas between 3 and 5 ft continue for the next several days. Additionally, effects of TY Merbok may be felt by mariners as a weak, long-period north swell, slightly boosting sea heights this week. One area of concern will be for Majuro waters for the possibility of collapsing storms producing outflow boundaries today through Thursday. There is not a lot of model support for this, so it was not included in the forecast at this time. && .Western Micronesia... Relatively quiet weather for western Micronesia for the next several days, so overall trends did not change much this forecast cycle. Today's soundings revealed precipitable water totals that dropped from 2.26 inches to 1.81 inches over the course of 12 hours for Palau. A similar transition is seen on MIMIC TPW product, signifying the proximity of the ridge axis. Model guidance continues to indicate low shower and thunderstorm potential for Palau through the rest of the week and into the weekend. Yap, however, is still within range of convergent flow associated with Tropical Storm Nanmadol (16W). The bulk of the convection looks to stay to the north, but some offshoot showers may dip down south as 16W continues its trek westward. Then, a clearer transition to drier weather is expected as early as Thursday night and through the weekend. Further east, Chuuk transitions from weak convergent flow associated with the recent tropical cyclone activity to a familiar trade flow over the next few days. Embedded trade-wind troughs are expected to bring periods of showery weather this weekend or early next week. Scatterometry and altimetry data indicate gentle to moderate winds and combined seas between 3 and 5 feet throughout the region. For the next several days, northwesterly swell will be the primary contributer for Yap and Palau, whereas seas around Chuuk are primarily composed of trade swell. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Middlebrooke Micronesia: Cruz
Nearby
Flash Flood Warnings in Guam, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.